Journal Of Indian College Of Cardiology

CASE REPORT
Year
: 2019  |  Volume : 9  |  Issue : 2  |  Page : 108--110

Kounis syndrome: Allergic myocardial infarction!!


Deepak Kadeli, Deepthi Mangesh, R Keshava, A Gopi 
 Department of Cardiology, Fortis Hospital, Bengaluru, Karnataka, India

Correspondence Address:
Dr. Deepak Kadeli
Department of Cardiology, Fortis Hospital, Cunningham Road, Bengaluru - 560 052, Karnataka
India

Anaphylaxis is a type 1 hypersensitivity reaction where the body reacts to an allergen within minutes. Free antigens cross-link the IgE on mast cells and basophils, which causes a release of vasoactive biomolecules which cause systemic vasospasm. A wide range of causes include insect bites and stings, foods, and medications. It can manifest with a constellation of symptoms, but common manifestations include urticaria, shortness of breath, vomiting, lightheadedness, and low blood pressure. Some unusual presentations include gastrointestinal symptoms such as loose stools and abdominal pain, but in rare cases, they may present as myocardial infarction. We present a case of a 49-year-old female who presented with effort angina and developed severe anaphylactic reaction to the dye used in angiogram, precipitating an inferior wall myocardial infarction.


How to cite this article:
Kadeli D, Mangesh D, Keshava R, Gopi A. Kounis syndrome: Allergic myocardial infarction!!.J Indian coll cardiol 2019;9:108-110


How to cite this URL:
Kadeli D, Mangesh D, Keshava R, Gopi A. Kounis syndrome: Allergic myocardial infarction!!. J Indian coll cardiol [serial online] 2019 [cited 2019 Nov 15 ];9:108-110
Available from: http://www.joicc.org/article.asp?issn=1561-8811;year=2019;volume=9;issue=2;spage=108;epage=110;aulast=Kadeli;type=0